Thanks Thanks:  0
Likes Likes:  0
Results 1 to 2 of 2

Thread: Olanzapine

  1. #1
    Join Date
    Sep 2004
    Posts
    12
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Olanzapine

    I have OCD and depression and have been diagnosed with Personality disorder, and I suffer from paranoia as well and severe agitation. I am taking Effexor (venlafaxine) and zyprexa (Olanzapine). When I started the Olanzapine, I experienced massive hunger, and I get very drowsy even now. I am on 75 mg of Effexor and 5 mg of Olanzapine. I have been told I can change to Abilify (aripiprazole) instead of Olanzapine because I am very concerned about the Olanzapine causing diabetes. Is anyone else on Olanzapine and worried about diabetes? Or is anyone else taking an anti-depressant plus an anti-psychotic for similar problems? Richardaddy.

  2. #2
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    33,670
    Mentioned
    2 Post(s)
    Tagged
    0 Thread(s)

    olanzapine

    The reported concerns with Olanzapine are when it is used at higher doses for various psychotic disorders. As with your experiences, very low doses (well below the antipsychotic dose) are sometimes added to SSRIs in treating depression or anxiety disorders. That said, I would suggest you ask your doctor for advice on whether you are at risk on this medication: for example, if I had a family history of diabetes, I'd probably want to stay away from it at any dose.

    In my experience, it may well be the Effexor that is causing the drowsiness, although you are also on a fairly low dose of that (assuming it is the XR [extended release] version -- it would be even lower if not). You might want to discuss changing that to something else that is more energizing or less sedating.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.